Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Nov 19, 2021, 5:51 AM EST. It took effect at Nov 19, 2021, 6:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2021, 5:51 AM EST (10:51 UTC)
- In effect from
- Nov 19, 2021, 6:00 AM EST
- Expired
- Nov 19, 2021, 12:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
811 WHUS73 KDTX 191051 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 551 AM EST Fri Nov 19 2021 LHZ421-441-191700- /O.CAN.KDTX.SC.Y.0070.000000T0000Z-211119T1200Z/ /O.NEW.KDTX.SC.Y.0071.211119T1100Z-211119T1700Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 551 AM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...Expect sustained winds up to 21 knots from the west with gusts up to 27 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 6 AM EST Friday with the largest waves expected around 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-LHZ422-442-443-191200- /O.CAN.KDTX.SC.Y.0070.000000T0000Z-211119T1200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 551 AM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside through the early morning hours thus the small craft advisory will be cancelled. $$
1 follow-up statement
363 WHUS73 KDTX 191657 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1157 AM EST Fri Nov 19 2021 LHZ421-441-191800- /O.EXP.KDTX.SC.Y.0071.000000T0000Z-211119T1700Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 1157 AM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... Winds have weakened and will remain below advisory criteria through the rest of the day while shifting to the southwest. Waves will diminish through the afternoon hours. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:56 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 19, 3:56 AM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
356 AM EST Fri Nov 19 2021
.DISCUSSION...
Last of the lake effect will erode early this morning as the
amplified trough swings to the east allowing high pressure to build
into the region. Building heights and warming of the column aloft
will result in unfavorable conditions for lake effect snow
production. Westerly winds will continue to bring some cloud cover
across the state this morning before transitioning to clearing skies
across much of the area later in the day. Thermal trough aloft will
take some time to exit east with 850mb temps in the negative single
digits all day, meaning surface temps will remain cool today with
highs around 40 expected.
We then transition out of the trough today with a low amplitude
mid/upper level ridge building east in the region with expansive
surface ridge building across the Ohio Valley. Westerly winds will
become southwesterly as the high advances east, allowing for a
period of weak warm air advection through the weekend. 850mb temps
will look to get back into the positive values, but not by much. So
expect highs to climb a couple degrees each day back into the mid
to upper 40s by Sunday.
The next system to impact the region will move onshore the Pacific
NW today, reaching lower MI on Sunday. Initially the bulk of the
energy with the trough will be over tied to the northern stream wave
Canada with weaker southern stream wave passing over the Rockies and
into the Plains Saturday. A trailing northern stream jet around 130
knots will dive into the backside of the trough, digging southward
into the Plains to phase with the southern wave. This will excite
cyclogenesis over the Midwest with a surface low then rapidly
deepening as it travels across northern MI Sunday. Precip in the
form of rain will move in as soon as early Sunday morning, at the
lead edge of the developing isentropic arm, warm front, of the
system lifting north through the area. It will remaining as rain
through the evening until a cold front sweeps through after sundown
which could start to mix in a few flakes overnight. A stronger
arctic front at the lead edge of the strong cold pool (-12C at
850mb) will then bring bigger changes for Monday. Precip will change
to snow and become a lake effect setup with strong northwesterly
flow. Strong cold air advection and deep boundary layer mixing will
possible produce gusts around 30 mph. High temps in the low 30s,
with strong wind gusts will keep wind chill values in the 20s
through the day Monday. Slightly less wind Tuesday with high
pressure returning to the area will lead to a still cool but dry
day around here.
&&
.MARINE...
Brisk WNW winds will gradually decrease today as high
pressure ridging moves through late in the day. Winds will back to
SSW on the backside of the ridge Saturday and continue into
Sunday. A low pressure system and cold front will intensify as it
moves through the area early Sunday night. This will bring a wintry
cold blast of strong and gusty northwesterly winds that will
approach gale force for the beginning of next week along with lake
effect snows showers.
&&
.PREV DISCUSSION...
Issued at 1239 AM EST Fri Nov 19 2021
AVIATION...
Scattered lake effect snow shower activity is gradually coming to an
end with coverage greatly reduced compared to the last few hours.
There is still an area of MVFR ceilings and isolated light snow
showers/flurries that should persist for a couple more hours or
less. Have maintained a MVFR tempo group to account for these
lingering conditions. Low end VFR ceilings will then prevail as lake
clouds persist through the early morning hours. Drier air and high
pressure ridge will lead to a greater clearing of low clouds later
this morning. VFR conditions continue through the day as west winds
during the day shift more southerly by this evening with the arrival
of the surface ridge.
For DTW...Predominately low end VFR conditions expected through the
morning hours as a gradual clearing of these low clouds occurs.
DTW THRESHOLD PROBABILITIES...
* High ceiling 5,000 feet or less through this morning.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 7 AM EST this morning for LHZ421-422-
441>443.
Lake St Clair...Small Craft Advisory until 7 AM EST this morning for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 7 AM EST this morning for LEZ444.
&&
DISCUSSION...DRK
MARINE.......drc
AVIATION.....MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Nov 19, 4:14 AM EST, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 414 AM EST Fri Nov 19 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-201000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 414 AM EST Fri Nov 19 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-201000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 414 AM EST Fri Nov 19 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will drop through the region Sunday night bringing gusty northwest winds through Monday and potential for small craft advisories and/or gale warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:46 PM EST | Small Craft Advisory | DTX | 24 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.